Jump to content
Rico

Rico: Zyprexa tapering

Recommended Posts

bhasski
9 minutes ago, Miko789 said:

 

 

I have flu-like symptoms , I can function but I have difficulty. I have seen some improvement but not much while doing mindfullness meditation, I have no idea how to get to grips with that? I'm thinking of going to a neuroligist to get a opinion/ view about it. Or CT?

In conversation I sometimes find it difficult to say the right word. I currently facing an ongoing issue.What about u ?

 

You were on olanzapine for 6 months, on signature.How were you when you quit Ct? Did you have any sleep problems insomnia , any concetration problems. What dose were you on?

 

I changed the doctor and he stopped the olanzapine and made it fluoxetine and others.  No one told me about the wdl and I didn't know about CT.

 

I seem to have sleep issues,memory issues or  image issues also due to olanzapine. 

 

Still having issues and don't know how will they get resolved.

Share this post


Link to post
Plshelp

Bhasski, Miko and Rico. 

 

You all sound like you're enduring this battle for wellness quite well. Keep fighting and trying to find ways to overcome your struggles! 

Share this post


Link to post
Miko789

Hi all Rico, bhasski Pshelp

 

So the visit to the neurologist wasn't too bad

The neurologist prescribed a homeopath medicine.I read some reviews, has some side effects but not too bad. I'm not taking it for now because I don't want agitation, flare-up symptoms .I want to be OK before during and after the trip to the U.K.. My last cut to olanzapine was 4 weeks before, should I do a ¼ cut of pill or wait because I have that trip to the UK. The visit to t neurologist wasn't too bad. He asked personal queries and I avoided them by triple.

The fact that worries me has to do with his curiosity why I visited him 9 months after the last visit. He has contacts in public healthcare system. . good or bad....future will tell.

 

 

Share this post


Link to post
Rico

Hi All,

 

I haven't written in a while and thought I would give you all an update.

 

I did PM JanCarol recently with a long message, but it is more appropriate for me to write to the group as a whole.

 

I spent 6 weeks in hospital earlier this year and discharged on 19/02. They gave me all sorts of drugs that don't work for me and eventually listened to me and discharged me on just lithium (again).

 

They discharged me on 4 tables (4 * 450mg = 1800mg), but i reduced that down to two tablets over a few weeks.

 

I started working again (very lucky opportunity, I definitely wasn't mentally ready) on the 7th March. 

 

A week or so into work and I was having major relationship issues and also stressed out from work. All the stress combined caused me to have a 'mini-breakdown" where I couldn't sleep and my nervous system was so exhausted that I was experiencing sharp pain running down the left of my head and arm. It was horrible. Only recently, weeks later, has the pain subsided, but I am terribly depressed.

 

When I go to sleep tonight, I just pass out and I am constantly tired. I have managed to hang on to my job, but it looks like the relationship is going to have to take a back seat for a while. I was really overloaded by all the stress and my nervous system was completely stressed out.

 

I am currently taking 1125mg of Lithium and my doctor is happy for me to taper as long as I let him know. 

 

I often feel that I have permanently damaged my brain, because I feel very different than before and my memory issues are worse. 

 

I wish I didn't have that fight with my girlfriend and stress out so much :(

 

Rico

Share this post


Link to post
Rico

Hi all,

 

Since I didn’t have any replies to my last message, I figured that maybe no one is interested anymore. I do need some help though.

 

Since my last message I tapered lithium a little bit more but then ran in to trouble at 675mg. My psychiatrist insisted that I return to a therapeutic dose of 1350mg, which I did a couple of days ago.

 

Since returning to the “therapeutic” dose, I have been suffering immensely with headaches and severe depression.

 

i haven’t gone to work and I am struggling to even write this message. Life is so hard.

 

I met a new psychiatrist / psychotherapist who believe he can help me with therapy and to get off lithium over a long period of time. My current psychiatrists though, maintains I have a disorder that will need indefinite drug treatment.

 

I’m confused, I can’t seem to get on with my life as I am constantly sick.

 

I hope someone responds.

Rico

Share this post


Link to post
Altostrata
On 5/2/2018 at 12:50 AM, Rico said:

but then ran in to trouble at 675mg.

 

What kind of trouble, Rico?

 

What is your current drug schedule?

Share this post


Link to post
Rico

Hi Alto, thanks for the reply. 

 

When I got down to 675mg, I had trouble sleeping, migraines and really depressed. Everyone around me was saying "it's because you reduced" blah blah blah. 

 

My psychiatrist told me to go back up to 1350mg  of lithium because that was the therapeutic dose. After doing so, I got worse, and was off work for a week due to side effects.

 

I have been experiencing a lot of dry eyes at night and migraines. For some reason, I seem to be waking up at 2am every night with dry eyes and migraines and it's hard to get back to sleep.

 

My current lithium dose is 1125mg and since yesterday, I have been taking it all in the morning, in the hope that I can get a better sleep. I would say I am feeling maybe 5% better, but still tired, lethargic, depressed, head barely working and just dragging myself around in a zombie state.

 

I am trying my best to keep my job, but I feel soooo worn out. I have not smiled or felt anything positive for quite a while now. I feel like my body has just shut down or something. I don't know. 

 

When I close my eyes, I feel pain and don't feel that wave of relaxation anymore. Have I busted my CNS here or what??/

 

Thanks,
Rico

Share this post


Link to post
Miko789
On Mon Apr 09 2018 at 3:45 AM, Rico said:

weeks.

 

I started working again (very lucky opportunity, I definitely wasn't mentally ready) on the 7th March. 

 

A week or so into work and I was having major relationship issues and also stressed out from work. All the stres.

 

How long you stayed on the job Rico?

Share this post


Link to post
Rico

Hi all,

 

Thought I would write a quick update. I will update my signature soon (running out of room so have to shuffle things around).

 

I have been working since March 7 this year (sorry Miko for the late reply) - and in summary, I am still struggling with Lithium tapering and withdrawals. 

 

Since my last post, my pdoc agreed to let me reduce the lithium . On 25th of May, I reduced to 900mg, and didn't really experience any new issues. I was taking 450mg in the morning and 450mg at night.

 

I moved out of home and I started eating healthier. I was finding the lithium side effects more and more unbearable. 

 

On 8th of June, I reduced the lithium to 675mg - and decided to take it all in the morning because I didn't want to feel the side effects at night, as I believe they were causing me issues like dry eyes.

 

Since 8th of June - or this week- I have had pretty severe withdrawal symptoms. I have still managed to go to  work, but I am miserable, depressed, head pain, feeling sick, and trouble sleeping. My memory is really bad. 

 

I know the cuts should be smaller than this, and again, I had the best intentions of doing a 10% taper. However, the side effects were becoming too unbearable and I don't tolerate this drug anymore

 

I will go back to taking the lithium all in the evening and hold on this dose. I spoke to my pdoc and his immediate response was "you need to be on a therapeutic level" and he no longer supports me coming off lithium. He didn't believe what i was going through was withdrawal and even suggested that I take an antipsychotic drug instead of lithium. This made me more depressed. The first sign of withdrawal, and he reverts back to this crap. 

 

I would love to hear from someone. I am bordering on rock-bottom at the moment...

 

Thanks,
Rico

 

Share this post


Link to post
lucyinthesky

Hey Rico,

 

I read a lot of your thread. You have been through so much and for so long - my heart goes out to you. 

 

It is discouraging when doctors aren't supportive but as we know, it is rare that they understand the true impact of withdrawing from antipsychotic medications. We should come to expect the worst from them and stay strong in our choices...

 

I can't really offer advice at this point, but please just hold on to that hope in your heart that you'll get to the other side. You managed to taper from Zyprexa and that is a horrible one...

 

Keep strong.

Share this post


Link to post
Altostrata
16 hours ago, Rico said:

I was taking 450mg in the morning and 450mg at night.

 

I moved out of home and I started eating healthier. I was finding the lithium side effects more and more unbearable. 

 

On 8th of June, I reduced the lithium to 675mg - and decided to take it all in the morning because I didn't want to feel the side effects at night, as I believe they were causing me issues like dry eyes. 

 

Rico, you reduced the dosage AND you changed your lithium schedule at the same time. Only one change at a time, remember?

 

Why did you decide to take your lithium dosage all at one time of day? I think this is your mistake.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.